MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA UNK RADIFOCUS; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA UNK RADIFOCUS; WIRE, GUIDE, CATHETER
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the physician from the or asked if the glidewires could potentially sheer off and cause a visual curly cue in a patient.The physician stated she was using a terumo glidewire over a year ago and accessing the subclavian for a pacemaker.She suspects that she sheared off part of the glidewire through the long needle in the patient and could see it under fluoroscopy upon reexamination.Additional information was received on 01nov2019.The physician stated they did a pacemaker over one year ago and noticed what looked like a curly bit on a cxr afterwards.It almost looked like a figure of an 8 suture with a knot on the cxr, only about 1.5 cm long.It looks like the position where she sometimes puts a hemostatic stitch to cinch a bit of pectoralis muscle around where the lead exits the pectoralis muscle to meet the generator in the pacemaker pocket.She asked around and the or supervising nurse did not know of a radioopaque suture they use in the or.The suture she usually uses for this hemostatic stitch is vicryl which usually does not show up on a cxr.Three months ago, the patient was taken to surgery for a lead revision by another surgeon who saw this object under fluoroscopy and looked for it during his surgery.However, could not find it in the pacemaker pocket.It was noticed in the operative note that there was difficulty with venous access and had used a terumo glidewire.Sometimes the coating frays a bit (from wire touching the sharp tip of the needle) as the wire goes in and out of the needle if the wire makes a slight bend (right subclavian/svc turn).The patient was reported to be ok.Additional information was received on 04nov2019.The doctor stated that she was not even sure if it is a wire fragment or just a suture.

Brand Name
UNK RADIFOCUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9362937
Report Number2243441-2019-00111
Device Sequence Number14010797
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public04987350703644
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2019
Report Date (Section F) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/28/2019
Event Location Hospital
Date Report to Manufacturer11/04/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA11/22/2019